MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570630
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block e1: initial reporter facility name: the third affiliated hospital of pla navy medical university of chinese people's liberation army; reported here as this exceeded character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of stent break.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx uncovered stent was used to treat a bile duct stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent was deployed; however, the stent was found to be broken.The stent was removed using a snare, and the procedure was completed using another of the same device.No patient complications were reported due to this event and the patient condition after the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx uncovered stent was used to treat a bile duct stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6).2024.During the procedure, the stent was deployed; however, the stent was found to be broken.The stent was removed using a snare, and the procedure was completed using another of the same device.No patient complications were reported due to this event and the patient condition after the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of stent break.Block h11: a wallfex biliary stent was received for analysis.The stent was returned fully covered and undeployed.Additionally, the stent was inspected, and no damages were noted.A functional test was performed by actuating the delivery system (sliding back the handle along the stainless-steel tube) without problems and there was no resistance felt.No other problems were noted with the stent and delivery system.Product analysis was unable to confirm the reported event of stent break and additional device required.Upon inspection, the device was found fully covered and undeployed.After deployment and further inspection, no damages were detected.Therefore, a review and analysis of all available information indicated that the most probable cause is no problem detected.
 
Additional Manufacturer Narrative
Blocks b5 and h11 were corrected.Block e1: initial reporter facility name: the third affiliated hospital of (b)(6) medical university of chinese people's liberation army; reported here as this exceeded character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of stent break.Imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: a wallfex biliary stent and delivery system were received for analysis.The stent was returned fully covered and undeployed.Additionally, the stent was inspected, and no damages were noted.A functional test was performed by actuating the delivery system (sliding back the handle along the stainless-steel tube) without problems and there was no resistance felt.No other problems were noted with the stent and delivery system.Product analysis was unable to confirm the reported event of stent partially deployed and stent break.Based on the available information, there is not enough information to confirm the reported events; therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx uncovered stent was used to treat a bile duct stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent was attempted to be deployed; however, the stent was found broken.The stent was removed, and the procedure was completed using another of the same device.No patient complications were reported due to this event and the patient condition after the procedure was reported to be stable.A photo of the complaint device was provided, and the stent was partially deployed with the stent wire was broken.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key20979207
Report Number3005099803-2024-06515
Device Sequence Number15568923
Product Code FGE
UDI-Device Identifier08714729759270
UDI-Public08714729759270
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2025
Device Model NumberM00570630
Device Catalogue NumberM00570630
Device Lot Number0031689775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer01/02/2025
01/30/2025
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date01/22/2025
02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight60 KG